On the existence of time-optimal control of mechanical manipulators

A. Ailon, G. Langholz

Research output: Contribution to journalArticlepeer-review

27 Scopus citations


This paper is concerned with the problem of the existence and structure of time-optimal control for models derived from Lagrange equations of motion of mechanical systems involving links. The condition which ensures the existence of time-optimal control is demonstrated. The study conducted in this paper involves a highly nonlinear mathematical model of a two-degree-of-freedom mechanical system. However, the procedure and the results presented in this paper can be extended to mechanical systems with any finite number of degrees of freedom.

Original languageEnglish
Pages (from-to)1-21
Number of pages21
JournalJournal of Optimization Theory and Applications
Issue number1
StatePublished - 1 May 1985
Externally publishedYes


  • Lagrange equations
  • existence theorems
  • mechanical manipulators
  • time-optimal control

ASJC Scopus subject areas

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics


Dive into the research topics of 'On the existence of time-optimal control of mechanical manipulators'. Together they form a unique fingerprint.

Cite this